Severe Erythroderma in a Patient Under Intermittent Therapy with Efalizumab

October 2008 | Volume 7 | Issue 10 | Case Report | 987 | Copyright © 2008

Isabel Hernandez Garcia MD

Abstract

The author presents the case of a 27-year-old man who suffered 2 episodes of erythroderma while on therapy with efalizumab for psoriasis. The fi rst episode, occurred 2 weeks after the fi rst dose, was well controlled without discontinuing the drug. A second eryth- rodermic fl are was observed after 4 weeks following efalizumab reintroduction. In this case, oral methotrexate was administered as monotherapy during 4 months, and then was tapered off and efalizumab again reintroduced for continuous treatment for a period 14 months with excellent results. This second episode of erythroderma was clinically accompanied by a marked hyperkeratosis, blepharitis, and nasal infection due to Staphylococcus aureus. Lymphocytosis and leukocyturia with negative urine culture were also reported in both episodes. As a result, it was concluded that the erythroderma was an adverse reaction to efalizumab that could be solved without treatment discontinuation. The author considered this patient as a good responder to continuous treatment with efalizumab.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles